Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1113, NWS Seattle, WA

November 8, 2012

NWS Seattle, WA issued this small craft advisory at Nov 8, 2012, 2:31 AM PST. It took effect at Nov 8, 2012, 12:00 PM PST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 2:31 AM PST (10:31 UTC)
In effect from
Nov 8, 2012, 12:00 PM PST
Expired
Nov 10, 2012, 4:00 AM PST
In force
40 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WHUS76 KSEW 081031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST THU NOV 8 2012


PZZ133-081845-
/O.NEW.KSEW.SC.Y.1113.121108T2000Z-121110T0400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
231 AM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST FRIDAY.

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS THIS
  AFTERNOON AND 20 TO 30 KNOTS TONIGHT AND FRIDAY. SEAS 2 TO 4
  FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
8 follow-up statements
418 
WHUS76 KSEW 081650
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 AM PST THU NOV 8 2012

PZZ130-132-134-135-090100-
/O.EXB.KSEW.SC.Y.1113.121109T0000Z-121110T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
PUGET SOUND AND HOOD CANAL-
850 AM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST
FRIDAY.

* WIND AND WAVES...NORTH TO NORTHEAST WINDS RISING TO 15 TO 25
  KNOTS TONIGHT AND FRIDAY. SEAS 3 TO 5 FEET TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-090100-
/O.CON.KSEW.SC.Y.1113.121108T2000Z-121110T0400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
850 AM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
PST FRIDAY...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS THIS 
  AFTERNOON AND 20 TO 30 KNOTS TONIGHT AND FRIDAY. SEAS 2 TO 4 
  FEET THIS AFTERNOON AND 3 TO 5 FEET TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
236 
WHUS76 KSEW 082003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1203 PM PST THU NOV 8 2012

PZZ133-090530-
/O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T0400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1203 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY...

* WIND AND WAVES...NORTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-132-134-135-090530-
/O.CON.KSEW.SC.Y.1113.121109T0000Z-121110T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
PUGET SOUND AND HOOD CANAL-
1203 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY...

* WIND AND WAVES...NORTH TO NORTHEAST WIND 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
308 
WHUS76 KSEW 090455
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
855 PM PST THU NOV 8 2012

PZZ130-090600-
/O.CAN.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
855 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE NOW EXPECTED TO REMAIN BELOW 21 KNOTS.

$$

PZZ132-091300-
/O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
855 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY...

* WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-091300-
/O.EXT.KSEW.SC.Y.1113.000000T0000Z-121110T0500Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
855 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST FRIDAY...

* WIND AND WAVES...NORTHEAST WINDS 15 TO 25 KNOTS WITH WIND WAVES
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-135-091100-
/O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T1100Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
855 PM PST THU NOV 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

* WIND AND WAVES...NORTHERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
892 
WHUS76 KSEW 091031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST FRI NOV 9 2012

PZZ135-091145-
/O.CAN.KSEW.SC.Y.1113.000000T0000Z-121109T1100Z/
PUGET SOUND AND HOOD CANAL-
231 AM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ACROSS PUGET SOUND HAVE DIMINISHED.

$$

PZZ132-134-091700-
/O.EXT.KSEW.SC.Y.1113.000000T0000Z-121109T1700Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
231 AM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS WITH WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-091845-
/O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T0500Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
231 AM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
109 
WHUS76 KSEW 091639
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
839 AM PST FRI NOV 9 2012

PZZ132-134-091745-
/O.CAN.KSEW.SC.Y.1113.000000T0000Z-121109T1700Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
839 AM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ133-100045-
/O.EXT.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
839 AM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
768 
WHUS76 KSEW 092251
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
251 PM PST FRI NOV 9 2012

PZZ133-100700-
/O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
251 PM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-100700-
/O.NEW.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
251 PM PST FRI NOV 9 2012

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT.

* WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS.

* SEAS...WILL RISE TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
201 
WHUS76 KSEW 100600
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1000 PM PST FRI NOV 9 2012

PZZ133-101200-
/O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1000 PM PST FRI NOV 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-101400-
/O.CON.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1000 PM PST FRI NOV 9 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS.

* SEAS...SEAS WILL RISE TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
744 
WHUS76 KSEW 101119
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
319 AM PST SAT NOV 10 2012

PZZ133-101230-
/O.CON.KSEW.SC.Y.1113.000000T0000Z-121110T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
319 AM PST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WIND AND WAVES...NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS WITH 
  WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-101930-
/O.CON.KSEW.GL.A.0034.121111T1500Z-121112T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
319 AM PST SAT NOV 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* WIND...WIND WILL RISE TO SOUTHEAST 25 TO 35 KNOTS.

* SEAS...COMBINED SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 9:00 PM PST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 7, 9:00 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST WED NOV 7 2012

.SYNOPSIS...THE REGION WILL BE UNDER THE INFLUENCE OF A COLD UPPER
LOW THROUGH THURSDAY. DRIER NORTHERLY FLOW WILL BECOME ESTABLISHED
OVER THE AREA ON FRIDAY...WITH THE RISK OF SHOWERS CONFINED TO THE
CASCADES...AND BELOW NORMAL TEMPERATURES. A WEATHER SYSTEM ARRIVING
AROUND SUNDAY WILL BRING RAIN AND MILDER CONDITIONS.

&&

.SHORT TERM...WV/IR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW
CIRCULATION CENTER NEAR 130W AND 45N...MOVING TO THE SE. THE LEADING
BAND OF SHOWER ACTIVITY ASSOCIATED WITH COLD AIR ADVECTION ALOFT IS
CURRENTLY MOVING INTO FAR WRN PORTIONS OF THE FORECAST AREA. RADAR
AND OBS INDICATE SOME OF THESE SHOWERS ARE PRODUCING BRIEF HEAVY
RAIN AND THERE HAVE ALSO BEEN SOME LIGHTNING STRIKES IN THE
W/CENTRAL WATERS PORTION OF THE STRAIT. THIS SHOWER BAND APPEARS TO
BE PUSHING IN MORE AGGRESSIVELY THAN MODELS WERE SHOWING ALTHOUGH
THE UPPER LOW CENTER APPEARS HANDLED WELL. A FEW SHOWERS ARE ALSO
POPPING UP AROUND THE GREATER PUGET SOUND REGION AS THE 850 MB FLOW
TURNS AROUND AND WEAKENS. WILL PLAN ON AN EVENING UPDATE TO INCREASE
POPS FOR MOST THE AREA AND ALSO EXTEND THE CHANCE OF THUNDERSTORMS
TO THE COAST AND STRAIT TONIGHT.

THE UPPER LOW WILL BE CENTERED JUST INSIDE 130 W OFF ASTORIA BY
12Z THURSDAY MORNING. THERE WILL STILL BE SOME WEAK INSTABILITY OVER
THE AREA DUE TO THE COLD POOL ALOFT. HOWEVER...THERE WILL BE LITTLE
FORCING SO ANY SHOWERS WILL LIKELY BE DIURNAL IN NATURE AND LIMITED
TO THE MOUNTAINS AND MAYBE COAST/FAR S. SURFACE HIGH PRESSURE
BUILDING OVER B.C. WILL BEGIN TO USHER IN DRIER LOW LEVEL OFFSHORE
FLOW THURSDAY NIGHT INTO FRIDAY. WITH LESS MOISTURE IN
PLACE...EXPECT A COOLING TREND ACROSS THE AREA. HIGHS WILL STRUGGLE
TO REACH 50 ON THURSDAY AND REMAIN ONLY IN THE 40S FRIDAY AND
SATURDAY. RADIATIONAL COOLING IS EFFECTIVE THIS TIME OF YEAR SO
EXPECT COLD POCKET LOCATIONS TO REACH DOWN INTO THE 20S FRIDAY AND
SATURDAY MORNINGS. WILL BUMP LOW TEMPERATURES DOWN IN SOME SPOTS FOR
FRIDAY/SATURDAY MORNINGS WITH THE UPDATE. MERCER

.LONG TERM...FROM 3 PM DISCUSSION...A TRANSIENT UPPER RIDGE WILL
KEEP THINGS DRY SATURDAY NIGHT. CLOUDS WILL INCREASE SUNDAY BUT
LATEST MODEL RUNS HAVE DELAYED THE ONSET OF THE NEXT SYSTEM UNTIL
SUNDAY NIGHT. MONDAY WILL BE WET AS THE FRONT MOVES THROUGH...WITH
SHOWERS TUESDAY AND WEDNESDAY. TEMPERATURES WILL RETURN TO NEAR
NORMAL VALUES WITH HIGHS AROUND 50 AND LOWS AROUND 40. BURKE

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. BURKE/MERCER

&&

.AVIATION...A COLD UPPER LOW WITH AN ASSOCIATED 1012 MB SURFACE
REFLECTION IS OVER THE OFFSHORE WATERS AND WILL DROP SOUTHEAST INTO
NORTHWESTERN OREGON THURSDAY MORNING. LIGHT TO MODERATE SOUTHERLY
FLOW ALOFT WILL BACK TO NORTHERLY AS THE UPPER LOW PASSES BY TO THE
SOUTH THEN MOVES INTO EASTERN WASHINGTON THURSDAY NIGHT. THE AIR
MASS IS MOIST AND UNSTABLE ON THE COAST WHILE IT IS SOMEWHAT DRIER
INLAND.

COLD AIR SHOWERS EXTEND FROM THE WEST COAST OF VANCOUVER ISLAND AND
THE NORTHWESTERN PORTION OF THE OLYMPIC PENINSULA SOUTHWARD ALONG
THE COAST INTO THE OREGON OFFSHORE WATERS. THE SHOWER ACTIVITY WILL
CONTINUE TO ROTATE AROUND THE OFFSHORE UPPER LOW AS THE LOW MOVES
SOUTHEASTWARD...AND THE SHOWERS WILL BE MOST LIKELY OFFSHORE. SOME
OF THE SHOWER ACTIVITY WILL MAKE OT INLAND ALONG THE COAST AND THERE
WILL BE ISOLATED TSTMS OVER THE COASTAL WATERS AND NEAR THE
COASTLINE.

THE THREAT OF SHOWERS WILL DIMINISH THURSDAY AFTERNOON AS THE UPPER
LOW MOVES BY TO THE SOUTH...BUT THE AIR MASS WILL BE UNSTABLE ENOUGH
TO PROVIDE SOME VERY LIGHT SHOWER ACTIVITY DURING THE AFTERNOON
HOURS. THE BEST CHANCE WILL BE OVER THE MOUNTAINS...BUT SOME LIGHT
SHOWERS WILL MAKE IT INTO THE LOWLANDS...MUCH LIKE WEDNESDAY
AFTERNOON. THE AIR MASS WILL DRY AND SKIES CLEAR THURSDAY NIGHT AS
OFFSHORE FLOW INCREASES AND THE AIR MASS STABILIZES SOMEWHAT.

EXPECT MAINLY VFR CONDITIONS THROUGH THURSDAY NIGHT. THE EXCEPTION
WILL BE LOCAL 2SM SHRA BKN020 ALONG THE COAST TONIGHT INTO EARLY
THURSDAY IN SHOWER ACTIVITY. ALBRECHT

KSEA...SCATTERED TO OCCASIONALLY BROKEN CUMULUS IS A GOOD BET
THROUGH THURSDAY WITH CLOUD BASES 030-040. LIGHT SE TO E FLOW THIS
EVENING WILL TURN TO THE NORTHEAST THURSDAY MORNING AND NORTH
THURSDAY AFTERNOON. ALBRECHT

&&

.MARINE...A 1012 MB SURFACE LOW NEAR 48N 128W THIS EVENING WILL DROP
SOUTHEAST INTO NORTHWESTERN OREGON THURSDAY MORNING. THERE WILL BE
SOME ISOLATED THUNDERSTORMS AROUND THIS LOW AS IT DROPS
SOUTHEASTWARD TONIGHT THROUGH THURSDAY AS THE AIR MASS IS QUITE
UNSTABLE. IN THE MEANTIME...A 1038 MB HIGH OVER NORTHEAST BRITISH
COLUMBIA WILL BUILD SOUTHWARD INTO CENTRAL BRITISH COLUMBIA ON
THURSDAY INCREASING LOW LEVEL OFFSHORE FLOW. THE HIGH WILL WEAKEN
FRIDAY THROUGH FRIDAY ALLOWING THE OFFSHORE FLOW TO WEAKEN. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.